Vol. 60, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Amitsur cohomology of quadratic extensions: formulas and number-theoretic examples

Richard Thomas Bumby and David Earl Dobbs

Vol. 60 (1975), No. 1, 21–30
Abstract

Computations of Amitsur cohomology (in the units functor U) for extensions of rings of algebraic integers have been achieved in two ways: via Mayer-Vietoris sequences (by Morris and Mandelberg) and via cohomology in the functor UK∕U (by the second-named author). One of the goals of these computations has been to shed light on the Chase-Rosenberg homomorphism from Amitsur cohomology to the split Brauer group. In this paper we obtain, for quadratic ring extensions, formulas for cohomology in U and in UK∕U, which have wider application than the corresponding work of Morris and Mandelberg. Our formulas lead to examples showing that the Chase-Rosenberg homomorphism, arising from a quadratic extension of rings of algebraic integers, need not be injective or surjective.

Mathematical Subject Classification 2000
Primary: 13A20
Secondary: 12G05
Milestones
Received: 9 May 1974
Revised: 5 August 1974
Published: 1 September 1975
Authors
Richard Thomas Bumby
David Earl Dobbs